Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 61, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 27, 2014, 3:46 AM EST. It took effect at Dec 27, 2014, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2014, 3:46 AM EST (08:46 UTC)
- In effect from
- Dec 27, 2014, 10:00 PM EST
- Expired
- Dec 28, 2014, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
452 WHUS71 KCLE 270846 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 AM EST SAT DEC 27 2014 LEZ147>149-271700- /O.NEW.KCLE.SC.Y.0061.141228T0300Z-141228T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 346 AM EST SAT DEC 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. * WINDS AND WAVES: TONIGHT SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE WEST WITH THE PASSAGE OF A COLD FRONT. WAVES ARE EXPECTED TO BUILD AND PEAK AT 4 TO 6 FEET TONIGHT. WIND AND WAVES WILL BE SUBSIDING ON SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
5 follow-up statements
630 WHUS71 KCLE 271500 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 AM EST SAT DEC 27 2014 LEZ147>149-272300- /O.CON.KCLE.SC.Y.0061.141228T0300Z-141228T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1000 AM EST SAT DEC 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. * WINDS AND WAVES: TONIGHT SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE WEST WITH THE PASSAGE OF A COLD FRONT. WAVES ARE EXPECTED TO BUILD AND PEAK AT 4 TO 6 FEET TONIGHT. WIND AND WAVES WILL BE SUBSIDING ON SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
442 WHUS71 KCLE 272040 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EST SAT DEC 27 2014 LEZ147>149-280445- /O.CON.KCLE.SC.Y.0061.141228T0300Z-141228T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 340 PM EST SAT DEC 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. * WINDS AND WAVES: TONIGHT SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL SHIFT TO THE WEST WITH THE PASSAGE OF A COLD FRONT. WAVES ARE EXPECTED TO BUILD AND PEAK AT 4 TO 6 FEET TONIGHT. WIND AND WAVES WILL BE SUBSIDING ON SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
291 WHUS71 KCLE 280307 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1007 PM EST SAT DEC 27 2014 LEZ147>149-281115- /O.CON.KCLE.SC.Y.0061.000000T0000Z-141228T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1007 PM EST SAT DEC 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE WEST WITH THE PASSAGE OF A COLD FRONT. WAVES ARE EXPECTED TO PEAK AT 3 TO 5 FEET LATE TONIGHT. THE WIND AND WAVES WILL BE SUBSIDING ON SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
182 WHUS71 KCLE 280854 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 354 AM EST SUN DEC 28 2014 LEZ147>149-281500- /O.CON.KCLE.SC.Y.0061.000000T0000Z-141228T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 354 AM EST SUN DEC 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL ALLOW WAVES OF 3 TO 5 FEET EARLY THIS MORNING SUBSIDE BY MIDDAY TO UNDER FOUR FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
688 WHUS71 KCLE 281448 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 948 AM EST SUN DEC 28 2014 LEZ147>149-281600- /O.EXP.KCLE.SC.Y.0061.000000T0000Z-141228T1500Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 948 AM EST SUN DEC 28 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 3:37 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 27, 3:37 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
337 AM EST SAT DEC 27 2014
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES TODAY AND DRAG A
COLD FRONT ACROSS THE AREA LATE TODAY AND TONIGHT. A SECOND COLD
FRONT IS EXPECTED LATE MONDAY INTO TUESDAY. HIGH PRESSURE FROM
CANADA WILL BUILD IN FOR WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GREAT LAKES TODAY. A
COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE THROUGH THE AREA THIS
EVENING AND OVERNIGHT. MODELS DIFFER A BIT ON TIMING OF THE PRECIP
WITH THE GFS AHEAD OF THE NAM INITIALLY. WILL SIDE CLOSER TO THE
GFS HERE AND BRING CHANCE POPS INTO THE WEST THIRD THROUGH THE
MORNING. FOR THE AFTERNOON WILL INCREASE POPS WEST TO LIKELY WITH
CHANCE POPS MOST ELSEWHERE. HIGHS AROUND 50 REASONABLE.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT CONTINUES SOUTHEAST THROUGH THE AREA OVERNIGHT. MODEL
DIFFERENCES CONTINUE WITH THE NAM BECOMING FASTER THAN THE GFS BY
SUNDAY MORNING...TAKING THE MOISTURE SOUTHEAST OUT OF THE AREA
WHILE THE GFS HANGS IT UP ACROSS THE SOUTHEAST THIRD OF THE AREA.
FEEL THAT MOISTURE WILL EXIT THE AREA QUICKLY BUT ALSO LIKELY
PRUDENT TO LEAVE A SMALL CHANCE POP THROUGH THE MORNING SUNDAY
SOUTHEAST BEFORE DRYING OUT COMPLETELY. PTYPE COULD BE AN ISSUE
WITH PRECIP POSSIBLE MIXING/CHANGING JUST BEFORE OR AS IT ENDS BUT
FOR NOW WILL LEAVE AS MOSTLY RAIN. SUNDAY SHOULD REMAIN DRY. SOME
CONCERN ABOUT HOW MUCH CLEARING OCCURS. INVERSION STRONG ENOUGH
BUT BUFKIT SHOWS LESS LOW LEVEL MOISTURE AS PREVIOUS EVENTS.
THINKING BEST CHANCE FOR CLEARING WILL BE NORTHWEST THIRD TO HALF
SO WILL HAVE THE AFTERNOON BECOMING PARTLY SUNNY/PARTLY CLOUDY
THERE. BREAKS POSSIBLE ELSEWHERE AS WELL. MONDAY INTO TUESDAY TWO
SYSTEMS COULD AFFECT THE AREA. FIRST IS A COASTAL LOW THAT
DEVELOPS IN THE GULF COAST AND MOVES NORTHEAST UP THE EAST COAST.
THE NAM SUGGESTS WE GET CLIPPED BY THE MOISTURE WHILE THE GFS
KEEPS IT TO OUR EAST. THE MORE PROBABLE SYSTEM TO AFFECT THE AREA
IS A COLD FRONT THAT WILL DROP SOUTH ACROSS THE AREA LATE MONDAY
AND TUESDAY. WOULD EXPECT SOME SNOW SHOWERS WITH THE FRONT WITH
-SOME- LAKE EFFECT BEHIND AS THE COLD AIR DEEPENS. HIGHS IN THE
UPPER 30S TO NEAR 40 SUNDAY...MID 30S MONDAY AND 20S TO NEAR 30 ON
TAP TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BE SITUATED ACROSS THE MID MISSISSIPPI AND LOWER
OHIO VALLEYS WEDNESDAY WITH LOW PRESSURE OVER HUDSON BAY. THIS IS
FAIRLY WELL AGREED UPON. A COLD FRONT WILL COME DOWN FROM WESTERN
CANADA AND THE NORTHERN PLAINS AND WILL MOVE ACROSS THE GREAT LAKES
IF NOT WEDNESDAY THAN THURSDAY. THIS WILL ALLOW THE GRADUAL
INFILTRATION OF COLDER AIR SOUTH INTO THE AREA WEDNESDAY AND
THURSDAY. AREAS OUTSIDE OF THE TRADITIONAL SNOWBELT SHOULD REMAIN
PRECIP FREE WITH HIGH PRESSURE SOUTH OF THE AREA AND LIMITED
MOISTURE WITH THE FRONT. DEPENDING ON THE AMOUNT OF MOISTURE
AVAILABLE AND EXACT BOUNDARY LAYER FLOW...LAKE EFFECT SNOW SHOWERS
POSSIBLE. WILL KEEP THE LOW CHANCE MENTION FOR NOW WEDNESDAY.
FORECAST GETS MORE COMPLICATED GOING INTO THE WEEKEND. OPERATIONAL
RUNS OF THE GFS AND ECMWF SHOW THE BEGINNINGS OF THE DEVELOPMENT OF
LOW PRESSURE THAT WOULD TRACK INTO THE OHIO VALLEY SATURDAY. THAT
WOULD BRING A SLIGHT MODIFICATION OF TEMPERATURES FRIDAY AND
THE POSSIBILITY OF PRECIPITATION EXPANDING NORTH INTO THE AREA. A
LOT OF VARIABILITY WITH THIS AND THE GFSENS AND ECMWF ENS BOTH HAVE
LOW PRESSURE FURTHER WEST AT 12Z SAT. THEREFORE WAITED UNTIL FRIDAY
NIGHT TO BRING THE CHANCE OF PRECIP INTO THE AREA. PRECIP TYPE MAY
BE A CONCERN.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
LOWER CLOUDS AROUND 2500 FEET QUICKLY SPREAD NORTHEAST AND WERE ON
THE INDIANA OHIO BORDER. EXPECTING THIS CEILING TO REACH WESTERN
PORTIONS OF THE AREA AROUND 06Z AND SPREAD EAST OVER THE NEXT FEW
HOURS AFTER THAT. BULK OF RAIN REALLY DOES NOT ARRIVE UNTIL
TOMORROW AFTERNOON AND EVENING. CEILINGS AND VISIBILITIES WILL
LOWER EVEN FURTHER TO BELOW 1000 FEET. WINDS SHOULD REMAIN OUT OF
THE SOUTH THROUGH THE PERIOD AND THEN SHIFT TO A WESTERLY
DIRECTION AS FRONT PASSES THROUGH THE REGION BY THE END OF THE
FORECAST PERIOD.
.OUTLOOK...NON-VFR THROUGH SUNDAY. NON-VFR MAINLY OVER NE OH/NW
PA MONDAY...THEN POSSIBLY OVER THE ENTIRE AREA AGAIN TUESDAY.
&&
.MARINE...
SOUTHERLY FLOW ON THE LAKE WILL TURN MORE SOUTHWESTERLY AND THEN
WEST-NORTHWEST TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS
INCREASE ENOUGH FOR A SMALL CRAFT ADVISORY FOR THE EASTERN TWO
THIRDS THROUGH MIDDAY SUNDAY. A RIDGE BUILDS OVER THE LAKE QUICKLY
ON SUNDAY DIMINISHING WINDS/WAVES. AN EXPANSIVE AREA OF HIGH
PRESSURE WILL SHIFT FROM WESTERN CANADA TO THE CENTRAL PLAINS MONDAY
THROUGH WEDNESDAY. MEANWHILE LOW PRESSURE WILL BE MAKING ITS WAY
SOUTH TO HUDSON BAY WEDNESDAY...INCREASING GRADIENT BETWEEN THE TWO
FEATURES. THEREFORE WEST TO SOUTHWEST WINDS WILL INCREASE ON THE
LAKE. SMALL CRAFT ADVISORIES LIKELY AGAIN FOR MID WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
SUNDAY FOR LEZ147>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...LOMBARDY
MARINE...OUDEMANHazardous weather outlook, Dec 26, 3:58 AM EST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EST FRI DEC 26 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 358 AM EST FRI DEC 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.